Share Facebook


12-14-2015, 10:35 PM   #1
Suzanne31
 
Join Date: Jul 2013
Location: Bolton, United Kingdom
Newbie

Hi, I'm new on here but I've had a feeding tube for over 5 years. I got flu 7 years ago and my immune system attacked my nerves instead of the flu so I've ended up paralysed from the waist down, colostomy, urostomy, neck brace as I can't hold my head up, a feeding tube I had a peg at first but now I've got a rig. I've lost over 8 stones in one year because I can't tolerate the feed anymore so I've ended up on 275mls of feed a day. I've tried every feed going. The reason I've written this post is I'm supposed to be having tpn after Christmas to be honest I was supposed to have it at the end of October but I didn't want to go in hospital so near to Christmas also I've heard loads of bad things about it, one being you can lose your hair. I lost all of my hair within 2 weeks when I first became ill because my immune system attacked my hair follicles & it took over 2 years to grow back so even though it's superficial I really don't want to lose my hair again. If anyone knows anything abut tpn or is on tpn or had it in the past & would like to share their experiences with me I would really appreciate it as I'm really worried about it. Thank you X x

12-14-2015, 11:56 PM   #2
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
Five years ago, I hsd a blockage. I was put on TPN until I could have a resection. Not everyone is different. My body had a bad reaction to something in the formula. Don't go on what I say alone. Wishing you the best and please keep us updated.
12-15-2015, 07:49 PM   #3
Suzanne31
 
Join Date: Jul 2013
Location: Bolton, United Kingdom
Thank you for your reply I really appreciate it. The reason I asked about the hair loss there was an article in Bolton evening news about a lady who had had a similar experience to me she had got a virus & her immune system had attacked her nerves so after a few years of being peg fed she also had to go on tpn but she had lost all of her hair within a few weeks of being on it. When you Google tpn hair loss is not listed as a side effect or complications the allergy to the formula is listed as a complication & I've heard that can be quite a common complication. Hope that your obstruction is now sorted & you are having a better time than you were then. I'm not getting much choice about going on the tpn but I'll be honest there are as many complications as there are benefits so it is worrying me lol. I don't normally worry about procedures as I have had so many over the years I've been poorly but this tpn is really getting to me lol. I will keep you informed about my progress when I start it. Thank you once again X x

12-15-2015, 07:51 PM   #4
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
You are welcome.

12-19-2015, 08:07 AM   #5
tzvia
Forum Monitor
 
tzvia's Avatar
 
Join Date: Mar 2012
Location: Philadelphia, Pennsylvania
I haven't been on TPN but I've studied it in nursing school, and I haven't heard of hair loss as being a side effect. What I have heard of is blood sugar complications are possible. So when you go on TPN, but aware that the staff should be checking your blood sugar to make sure you are not hypoglycemic or hypergylcemic because of the TPN. If it does affect your blood sugar, its easy to fix by adjusting the solution. Good luck with everything. Keep us updated with your progress.
__________________
Diagnosed with Crohn's in 2007, symptoms since 2000.
Hospitalized with bowel obstruction 8/2012
Ileocecectomy with 9" removed 10/2014


Current meds: Entocort, Questran
Past meds: Prednisone, Humira

12-20-2015, 05:43 PM   #6
Suzanne31
 
Join Date: Jul 2013
Location: Bolton, United Kingdom
Thank you tzvia that has put my mind at rest a little &I'll definitely keep you informed. Thank you X x

12-20-2015, 05:46 PM   #7
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
I haven't been on TPN but I've studied it in nursing school, and I haven't heard of hair loss as being a side effect. What I have heard of is blood sugar complications are possible. So when you go on TPN, but aware that the staff should be checking your blood sugar to make sure you are not hypoglycemic or hypergylcemic because of the TPN. If it does affect your blood sugar, its easy to fix by adjusting the solution. Good luck with everything. Keep us updated with your progress.
When I was on TPN, I had a reaction to the sugar or something in the formula and ended up with pancreatitis.

Reply

Thread Tools


All times are GMT -5. The time now is 03:01 PM.
Copyright 2006-2017 Crohnsforum.com